T Nation

Glucosamine Side Effect

I just started taking glucosamine and as off my second day I have been feeling light headed and weak (feel like I need more sugars in my system). I know it effects insulin and there has been an article done on its effect at slowing muscle growth however, has anyone else noticed light headedness by taking glucosamine? If so, how long before your body gets used to glucosamine and you stop feeling light headed?

The rest of my routine, diet and habits have not changed one bit. So its definatley glucosamine.

samsmarts, it’s probably a fluke. Stop taking the glucosamine for 3 days and then start back again if you’re feeling like your normal self. You could be feeling light-headed for any number of reasons not having to do with glucosamine supplementation.

Glucosamine does not affect insulin sensitivity in a negative way. If anything, it affects insulin sensitivity in a positive way.

A three-year study published in Lancet proved that patients taking glucosamine actually had LOWER serum glucose than controls. Furthermore, rats given glucosamine showed no increase in insulin resistance, and had lower blood pressure than controls…

I have stopped taking it and will not resume it again until next weekend when i monitor my diet, routine and habits even closer to make sure this dizziness was or was not Glucosamine related.

However i am going to get my blood works done in the meantime. As i have a family history(from my moms side) of BP and diabetic disorders.

Cy Wilson, I think it was, once wrote an article on the possible dangers of glucosamine here on t-mag, it’s in the archives somewhere.